MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS; SCREWDRIVER

ALPHATEC SPINE, INC INVICTUS; SCREWDRIVER
Model Number 17111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
While trying to remove a screw, the tip of the driver broke off and the tower of the screw popped.The surgery was successfully completed.
 
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
H3.Yes.H6: component code: 4756.Investigation findings: 3252.Investigation conclusion: 61.H10: a review of the device history records did not identify any manufacturing or processing-related irregularities related to the hex tip geometry, cannulation size, or other physical features related to the distal working end.Distal hex is confirmed sheared off and missing.The screwdriver locking thumbwheel actuates properly and the threaded sleeve translates along the inner shaft smoothly and freely.Besides damage to the distal hex there are no other signs of heavy wear or misuse.The size of the screw or patient bone quality is not stated in the complaint.The root cause is a result of the screwdriver input torque exceeded the design strength of the driver tip.

Brand Name
INVICTUS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key14382293
Report Number2027467-2022-00029
Device Sequence Number4991110
Product Code HXX
UDI-Device Identifier00190376192710
UDI-Public(01)00190376192710(10)TI00030
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number17111
Device Catalogue Number17111
Device Lot NumberTI00030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown